New York, 2016Damaging Winds and Lightning Strike in New York, July 14, 2016
July 14, 2016 · NWS OKX · 4 events in 3 counties and zones
An approaching trough of low pressure triggered a line of strong to severe storms that impacted Queens, Nassau and Westchester counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching trough of low pressure triggered a line of strong to severe storms that impacted Queens, Nassau and Westchester counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 14, 2:50 PM EST, 47 minutes earlier.
Area forecast discussion, Jul 14, 2:50 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
350 PM EDT THU JUL 14 2016
.SYNOPSIS...
A warm front will pass through the Tri-State Region tonight. A
cold front will track through the area Friday night. The cold
front will remain nearly stationary south of the region through
the weekend. An area of low pressure will travel along the front
moving near the region Saturday night into Sunday. The frontal
system moves farther offshore Sunday night into Monday next week.
Another frontal system approaches Monday night, and moves into the
region for Tuesday. High pressure starts to build back into the
region for Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The heat index has rocketed up to around 100 degrees across New
York City and New Jersey. Surface based CAPE in this area, up
through the Lower Hudson Valley, is around 2500 J/kg per the 19Z
LAPS analysis.
The watch has been extended locally to include all of the Hudson
Valley, New York City and northeastern New Jersey. Although
instability is less east of these areas, there does remain a
severe threat through this evening and this has been reflected
locally in the Hazardous Weather Outlook, and nationally by the
Storm Prediction Center.
LAPS indicates an Energy Helicity Index in the 0-3 km range over
2, so there is a tornado threat, particularly northeastern New
Jersey into the Lower Hudson Valley.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A thermal ridge will remain across the area on Friday.
Southwesterly winds will allow for a limited coastal influence,
with the coolest areas across eastern Connecticut and the Twin
Forks of Long Island. Mixing temperatures down from 850 millibars
yields about 90 degrees at the surface. Adding in the
superadiabatic component and potential compressional heating ahead
of the approaching cold front, several degrees can be reasonably
added to this away from the coast.
A heat advisory has therefore been issued for New York City, as a
heat index right around 95 degrees is expected and this will be
the second day in a row of this occurring.
The frontal passage Friday night appears dry at this time, so have
gone with a dry forecast.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Cold front remains south of the area through the weekend as high
pressure builds in at the surface. A weak area of low pressure is
forecast to form along this stalled boundary and head northeast.
There are basically 2 camps with the models: those that give the
area a more direct impact with this low which are the 12z NAM and
00z ECMWF, and those that push it out to sea, which are the 12z GFS
and 12z Canadian. These two camps are mainly do to the strength of
the surface high that builds in for the weekend. The models that
take the low out to sea are a bit stronger with the high as opposed
to those that give us a more direct hit, which are weaker with the
high. Due to the uncertainty with the track, will use a blend of
models for the forecast.
The area will lie under a jet streak in the upper levels early
Saturday night into Sunday. However, the main jet streak looks to be
north of the region.
Dry conditions for Sunday and the beginning of the new work week as
the center of high pressure moves overhead and pushes offshore.
More chances for showers and thunderstorms Monday night through mid-
week as a prefrontal trough approaches and then a cold front slowly
moves through. High pressure builds in for the end of the week.
Another jet streak moves approaches and moves across the Northeast
Monday night into Tuesday night, but again, much of the jet will lie
north of our area.
High pressure starts building back into the region on Wednesday,
however a few left over rain showers will remain possible as a wave
of low pressure exits the region.
As far as temperatures, heights decrease over the weekend, so
temperatures will not be as warm, with generally 80s region-wide.
Some isolated 90 degree readings over northeast New Jersey possible
on Saturday. Slightly cooler for Sunday. Seasonable temperatures
expected for the rest of the week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Showers and thunderstorms will move through the terminals through
22Z. MVFR ceilings and strong variable gusty winds to 40KT are
possible. Brief reduction in visibility below 3SM is possible.
Southwest winds 10 to 15 KT are expected the remainder of this
afternoon. In addition, winds will be variable near thunderstorms
and actual gust values forecasted in TAFs may be exceeded. Winds
then shift to the west tonight and Friday.
VFR is expected on Friday.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms.
KLGA TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms.
KEWR TAF Comments: Amendments possible for wind/ceiling changes and
for showers/thunderstorms through 22Z.
KTEB TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms through 22Z.
KHPN TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms through 22Z.
KISP TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 21Z.
.OUTLOOK FOR 18Z Friday through Tuesday...
.Friday...VFR conditions with southwest winds.
.Saturday and Sunday...VFR conditions with southwest winds. The
sea breeze however will back winds closer to the south at the
coasts, especially on Sunday.
.Monday and Tuesday...MVFR possible in showers and thunderstorms.
&&
.MARINE...
Winds and seas will likely remain below small craft advisory
levels through Friday. There is a low potential for 5 foot swell
to get into the eastern ocean late Friday.
The pressure gradient remains weak during the long term period.
Therefore conditions on the waters are forecast to remain below SCA.
&&
.HYDROLOGY...
Basin average rainfall of around a quarter inch can be expected
this afternoon and evening. Locally heavy amounts of around an
inch however can be expected.
No significant widespread precipitation is expected in the long
term.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory from 11 AM to 7 PM EDT Friday for NYZ072>075-176-
178.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...JMC/JP
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JP
AVIATION...IRD
MARINE...JMC/JP
HYDROLOGY...JMC/JPHazardous weather outlook, Jul 14, 2:07 PM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT THU JUL 14 2016
NJZ002-NYZ067>071-151915-
WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
307 PM EDT THU JUL 14 2016
...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ004-006-103>108-151915-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
307 PM EDT THU JUL 14 2016
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072>075-176-178-151915-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
307 PM EDT THU JUL 14 2016
...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-009-010-NYZ078-080-177-179-151915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
307 PM EDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ANY THUNDERSTORMS THAT IMPACT THE AREA THROUGH THIS EVENING COULD
PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-345-353-355-151915-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
307 PM EDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ANY THUNDERSTORMS THAT IMPACT THE AREA THROUGH THIS EVENING COULD
PRODUCE WINDS IN EXCESS OF 35 KT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-151915-
NEW YORK HARBOR-
307 PM EDT THU JUL 14 2016
...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-350-CTZ007-008-011-012-NYZ079-081-151915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
307 PM EDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
JMC
In the hours before
Local storm report, Jul 14, 3:00 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG WESTFIELD 40.65N 74.34W
07/14/2016 UNION NJ TRAINED SPOTTER
TREE DOWN BLOCKING NORTH AVENUE
&&
JMCLocal storm report, Jul 14, 3:06 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
406 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG LIVINGSTON 40.79N 74.33W
07/14/2016 ESSEX NJ LAW ENFORCEMENT
TREE DOWN ON A HOUSE ON MOHAWK DRIVE
&&
JELocal storm report, Jul 14, 3:08 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
408 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG PLAINFIELD 40.62N 74.42W
07/14/2016 UNION NJ LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF WOODLAND AND RANDOLPH
AVENUE
&&
JELocal storm report, Jul 14, 3:29 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
429 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG CRANFORD 40.66N 74.30W
07/14/2016 UNION NJ TRAINED SPOTTER
TREE FELL ON POWER LINE AND HOUSE WITH SOME STRUCTURAL
DAMAGE ON BERKELEY PLACE
&&
JELocal storm report, Jul 14, 3:31 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG NEWARK 40.72N 74.17W
07/14/2016 ESSEX NJ LAW ENFORCEMENT
TREE FELL ON A CAR AT BRANCHBROOK DRIVE
&&
JESpecial weather statement, Jul 14, 3:36 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT THU JUL 14 2016
CTZ005-009-NYZ068-070-071-142130-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-PUTNAM-
436 PM EDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT FAIRFIELD...EASTERN PUTNAM AND
WESTCHESTER COUNTIES...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNT KISCO...
MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...STAMFORD...NORWALK...DANBURY...WHITE PLAINS...
OSSINING...PEEKSKILL...NEW CANAAN...TARRYTOWN...MOUNT KISCO...
DOBBS FERRY...BREWSTER...NEWTOWN...NORTH TARRYTOWN...MAHOPAC...
FAIRFIELD...GREENWICH...STRATFORD...TRUMBULL AND CARMEL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4151 7338 4148 7336 4118 7314 4097 7390
4103 7389 4114 7389 4122 7394 4128 7395
4129 7394 4130 7396 4132 7396 4150 7345
4150 7344 4151 7339
TIME...MOT...LOC 2036Z 246DEG 23KT 4119 7371
JPThunderstorm Wind, Queens
- When
- July 14, 3:37 PM EST
- Where
- Queens County, 1.25 mi SW of Rosedale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.657, -73.747
Trees and power wires were reported down on 147th Avenue between 232nd and 235th Streets.
Thunderstorm Wind, Nassau
- When
- July 14, 3:40 PM EST
- Where
- Nassau County, Glen Cove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 40.870, -73.630
Multiple power lines were reported down throughout Glen Cove.
Thunderstorm Wind, Westchester
- When
- July 14, 3:40 PM EST
- Where
- Westchester County, 0.45 mi SW of East White Plains
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 41.045, -73.755
Trees, large tree branches and power lines were reported down at the intersection of Upland and Woodcrest Avenues just northeast of White Plains.
Lightning, Nassau
- When
- July 14, 4:00 PM EST
- Where
- Nassau County, 0.33 mi NNE of Long Beach
- Injuries
- 5 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 40.584, -73.667
Five people were struck by lightning near National Boulevard and Ocean Beach Park in Long Beach.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in West Virginia, July 14, 20161 death · $701,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, July 14, 20161 death · $48,000 · 55 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Alabama, July 14, 20161 death · 4 injured · $500 · 3 events
- Flash Flooding and Hail in Oklahoma, July 14, 2016$1.3 million · 1.5 in hail · 77 events
- Hail and Damaging Winds in Tennessee, July 14, 20161 death · $14,000 · 1 in hail · 8 events
- Lightning Strike in Louisiana, July 14, 20161 death · 1 injured · 1 event
- Hail and Damaging Winds in Arkansas, July 14, 20161 injured · $521,000 · 61 kt wind · 51 events
- Flash Flood and Damaging Winds in Mississippi, July 14 to 15, 2016$228,000 · 58 kt wind · 16 events
- Damaging Winds in Texas, July 14, 2016$260,000 · 78 kt wind · 5 events
- Damaging Winds in Louisiana, July 14 to 15, 2016$148,000 · 56 kt wind · 10 events
- Damaging Winds in New Jersey, July 14, 20162 injured · $39,000 · 61 kt wind · 8 events
- Damaging Winds in New York, July 14, 2016$95,000 · 60 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653878, 653881, 653883, 653876.